IDEAS home Printed from
   My bibliography  Save this article

Maxima of sums and random sums for negatively associated random variables with heavy tails


  • Wang, Dingcheng
  • Tang, Qihe


This paper obtains some asymptotics for the tail probabilities of the maximum of sums and random sums of negatively associated (NA) random variables with heavy tails, showing that the NA dependence structure does not affect the asymptotic behavior of these tail probabilities.

Suggested Citation

  • Wang, Dingcheng & Tang, Qihe, 2004. "Maxima of sums and random sums for negatively associated random variables with heavy tails," Statistics & Probability Letters, Elsevier, vol. 68(3), pages 287-295, July.
  • Handle: RePEc:eee:stapro:v:68:y:2004:i:3:p:287-295

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Ng, K.W. & Tang, Q.H. & Yang, H., 2002. "Maxima of Sums of Heavy-Tailed Random Variables," ASTIN Bulletin: The Journal of the International Actuarial Association, Cambridge University Press, vol. 32(01), pages 43-55, May.
    2. Tang, Qihe & Tsitsiashvili, Gurami, 2003. "Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks," Stochastic Processes and their Applications, Elsevier, vol. 108(2), pages 299-325, December.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Liu, Li, 2009. "Precise large deviations for dependent random variables with heavy tails," Statistics & Probability Letters, Elsevier, vol. 79(9), pages 1290-1298, May.
    2. Alessio Sancetta, 2009. "Strong law of large numbers for pairwise positive quadrant dependent random variables," Statistical Inference for Stochastic Processes, Springer, vol. 12(1), pages 55-64, February.
    3. Zhang, Chenhua, 2014. "Uniform asymptotics for the tail probability of weighted sums with heavy tails," Statistics & Probability Letters, Elsevier, vol. 94(C), pages 221-229.
    4. Liu, Yan, 2007. "Precise large deviations for negatively associated random variables with consistently varying tails," Statistics & Probability Letters, Elsevier, vol. 77(2), pages 181-189, January.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:68:y:2004:i:3:p:287-295. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.